acetaminophen/phenyltoloxamine-oral, Dologesic, Flextra-650, Novagesic, Rhinoflex, Staflex (cont.)
SIDE EFFECTS: Drowsiness or nausea may occur. If either of these effects persist or worsen, notify your doctor promptly. Tell your doctor immediately if any of these unlikely but serious side effects occur: skin redness, swelling, persistent fever, unusual weakness. If you do not have liver problems, the adult maximum dose of acetaminophen is 4 grams per day (4000 milligrams). If you take more than the maximum daily amount, it may cause serious (possibly fatal) liver disease. Tell your doctor immediately if you have any of the following symptoms of liver damage: severe nausea, yellowing eyes or skin, dark urine, stomach pain, extreme fatigue. If you notice other effects not listed above, contact your doctor or pharmacist.
PRECAUTIONS: Tell your doctor your medical history, especially of: liver disease, lung problems (e.g., bronchitis, emphysema), glaucoma, enlarged prostate, any allergies. This medication may make you dizzy or drowsy; use caution engaging in activities requiring alertness such as driving or using machinery. Limit alcoholic beverages. This product contains acetaminophen. Acetaminophen may cause liver damage. Daily use of alcohol, especially when combined with acetaminophen, may increase your risk for liver damage. Check with your doctor or pharmacist for more information. Caution is advised when using this product in children because they may be more sensitive to the effects of the drug (e.g., increased excitability). Tell your doctor if you are pregnant before using this medication. It is unknown if this drug passes into breast milk. Consult your doctor before breast-feeding.
DRUG INTERACTIONS: Tell your doctor of all prescription and nonprescription medication you may use, especially: other acetaminophen-containing products. Tell your doctor if you take any drugs that cause drowsiness such as: medicine for sleep (e.g., sedatives, tranquilizers), anti-anxiety drugs (e.g., diazepam, lorazepam), narcotic pain relievers (e.g., codeine, morphine), psychiatric medicines (e.g., phenothiazines such as chlorpromazine or tricyclic antidepressants such as amitriptyline), anti-seizure drugs (e.g., carbamazepine, topiramate), muscle relaxants, certain antihistamines (e.g., diphenhydramine). Check the labels on all your medicines (e.g., cough-and-cold products) because they may contain drowsiness-causing ingredients. Ask your pharmacist about the safe use of these products. Acetaminophen is an ingredient in many nonprescription products and in some combination prescription medications. Read the labels carefully before taking other pain relievers, fever reducers, or cold products to see if they also contain acetaminophen. Consult your pharmacist if you are uncertain if your other prescription or nonprescription products contain acetaminophen. (Also see adult maximum daily dose information in Side Effects section). Do not start or stop any medicine without doctor or pharmacist approval.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Need help identifying pills and medications?
Back to Medications Index
- Allergic Skin Disorders
- Bacterial Skin Diseases
- Bites and Infestations
- Diseases of Pigment
- Fungal Skin Diseases
- Medical Anatomy and Illustrations
- Noncancerous, Precancerous & Cancerous Tumors
- Oral Health Conditions
- Papules, Scales, Plaques and Eruptions
- Scalp, Hair and Nails
- Sexually Transmitted Diseases (STDs)
- Vascular, Lymphatic and Systemic Conditions
- Viral Skin Diseases
- Additional Skin Conditions